Indiana, 2005Tornado and Damaging Wind in Indiana, July 6, 2005
July 6, 2005 · NWS IWX · 2 events in 1 county or zone
1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 6, 2:00 PM EST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 6, 2:00 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
200 PM EST WED JUL 6 2005
.SHORT TERM...
CU FIELD SHOULD DECREASE IN COVERAGE A FEW HRS AFT SUNSET. SHRT WV
WILL DIG SOUTHEASTWARD FROM MN OVRNT AND MOVE INTO THE AREA BY 12Z
THU. MODELS NOW LEANING TOWARD A SHARPER TROF DVLPG OVR THE GREAT
LAKES REGION AIDING IN MORE CLOUD FORMATION DURING THE DAY. THINKING
MOSTLY CLDY/PARTLY SUNNY WILL WORK WITH H85 RH FIELDS >80% FOR THE
DAY. COULD SEE OVERCAST SKIES FOR THE AM INTO EARLY PM IF SHRT WV
AIDS IN A STRONGER TROF FORMING THAN MODELS SUGGEST. LOOKING AT FCST
SOUNDINGS SUGGEST THE POSSIBILITY OF SHWRS AND A FEW RUMBLES DVLPG
WITH PEAK HEATING WITH TIMING OF TROF. LOW LEVEL WINDS AND SFC
MOISTURE ARE MARGINAL AT BEST...BUT CONVECTIVE TEMPS LOOK TO BE
REACHED. THINKING MOST OF THIS ACTIVITY WILL BE IN THE FORM OF VIRGA
AND LEFT POPS OUT OF FCST FOR NOW. NIGHT SHIFT MAY HAVE TO ADD POPS
IN FOR TOMORROW IF WARRANTED.
AS FOR TEMPERATURES...RAISED LOWS A FEW DEGREES WITH ANTICIPATION OF
MORE CLOUD COVER TWDS THU AM. COOLED TEMPS OVER NE CWA INTO THE UPR
70S FOR MAXS WITH FOLLOWING WAM METHOD GUIDANCE...OTHERWISE LEFT
MAXS ALONE.
&&
.LONG TERM...
STATUS QUO WITH THE LONG TERM GRIDS FOR NOW. DECENT SHORT WAVE WILL
BE EXITING THE AREA AT THE BEGINNING OF THE PERIOD...THURSDAY
EVENING. CLEARING SKIES BEHIND BUT MODELS SHOWING ANOTHER SHORT WAVE
DIVING AROUND BACK SIDE OF TROUGH ON FRIDAY. THIS SHOULD BE ENOUGH
TO GENERATE DIURNAL CU FRIDAY...ESPECIALLY EAST. NAM RATHER
AGGRESSIVE WITH A SHORT WAVE APPROACHING LATE SATURDAY AS IT TOPS
THE CENTRAL RIDGE AND MOVES SOUTH ALONG EASTERN SIDE OF UPPER RIDGE.
GFS ALSO INDICATING SOMETHING THERE BUT NOT AS AGGRESSIVE. WILL HOLD
STEADY WITH DRY FORECAST FOR NOW. UPPER RIDGE THEN BUILDS INTO AREA
EARLY NEXT WEEK WITH SLOW WARMING TREND AND MORE HUMID CONDITIONS.
TROPICAL SYSTEM DENNIS THEN BECOMES A PLAYER FOR TUE AND WED. WITH
NO CONFIDENCE IN MODEL SOLUTIONS DAY 6 AND 7 FOR TROPICAL SYSTEM
THIS FAR INLAND...WILL CONTINUE WITH PERSISTENCE AND DRY...WARM
FORECAST. OBVIOUSLY THIS LONG TERM FORECAST MAY NEED POPS AS
CONFIDENCE INCREASES.
&&
.AVIATION...
VFR CU CONTINUES TO DVLP OVR NORTHERN IN THIS AFT WHILE MVFR STRATUS
HOLDING OVER LWR MI. WINDS GENERALLY WILL BE OUT OF THE NE FOR THE
REST OF THE DAYTIME. QUESTION REMAINS ON STRENGTH OF SFC BASED
INVERSION TOWARDS 12Z THU WITH SHRT WV DIGGING SEWARD FROM UPR
MIDWEST. FOR NOW LOWERED VSBY/CIGS TO MVFR COND DUE TO UNCERTAINTY
OF HOW EXTENSIVE CLOUD COVER WILL BE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&
AVIATION/SHORT TERM...WAMSLEY
LONG TERM...LASHLEY
Hazardous weather outlook, Jul 6, 4:48 AM EST, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
448 AM EST WED JUL 6 2005
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-071000-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
448 AM EST WED JUL 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-061-071000-
448 AM EST WED JUL 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/MARINE
Tornado, Kosciusko
- When
- July 6, 5:45 PM EST
- Where
- Kosciusko County, 2 mi N of Atwood
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.300, -85.983
A trained spotter in the area observed several funnel clouds, one of which briefly touched down in an open field and dissipated. No damage could be found by the survey team associated with the touchdown.
Thunderstorm Wind, Kosciusko
- When
- July 6, 6:05 PM EST
- Where
- Kosciusko County, 1 mi N of Atwood
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 41.283, -85.983
While performing a survey on a possible tornado in the area, NWS personnel observed a few large trees damaged or uprooted as well as some corn stalks down on the south side of Hoffman Lake. Winds were estimated in the 60 to 65 mph range.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, July 6 to 7, 20051 death · $75 million · F2 · 41 events
- Wildfire and Hail in Colorado, July 6 to 16, 2005$5.3 million · 1 in hail · 3 events
- Tornado and Hail in Texas, July 6, 2005$275,000 · F0 · 20 events
- Tropical Storm in Georgia, July 6 to 7, 200578 events
- Tornado in Alabama, July 6, 20051 injured · $48,000 · F1 · 1 event
- Hail and Damaging Winds in Texas, July 6, 2005$148,000 · 55 kt wind · 4 events
- Tropical Storm in Mississippi, July 6, 2005$150,000 · 2 events
- Damaging Wind in Alabama, July 6, 2005$150,000 · 60 kt wind · 1 event
- Flash Flooding in Massachusetts, July 6, 2005$70,000 · 3 events
- Lightning Strike in Alabama, July 6, 2005$60,000 · 1 event
- Tornado in Alabama, July 6, 2005$50,000 · F0 · 1 event
- Damaging Winds in New Mexico, July 6, 2005$44,000 · 54 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469843, 5469842.